BRIEF REPORTS: PDF OnlySuicide Associated with Akathisia and Depot Fluphenazine TreatmentSHEAR, M. KATHERINE MD; FRANCES, ALLEN MD; WEIDDN, PETER MDAuthor Information Department of Psychiatry, New York Hospital/Cornell University Medical College, and the Payne Whitney Clinic. New York. New York Journal of Clinical Psychopharmacology: August 1983 - Volume 3 - Issue 4 - p 235 Buy Abstract AKATHISIA is a common and distressing side effect of neuroleptic medication that can he difficult to recognize and treat,1 Several previous reports mention maladaptive behavioral consequences, such as poor compliance with prescribed medication2 and aggressive or self-destructive outbursts2–3 We are reporting suicides in two young Hispanic men who had developed severe akathisia after treatment with depot fluphenazine. Depression with suicidal behavior has been observed following fluphenazine injection,4 but suicide associated with akathisia has not been previously noted. © Williams & Wilkins 1983. All Rights Reserved.